Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Late menstrual cycle, hashimoto's, synthroid

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hello. I am 27, 5' 7", and weight 200 lbs. I am on day 59 of my menstrual cycle and have taken two hpt's, both of which were negative. My cycle's were normally 29 to 32 days, and I have never been this late before. I also have Hashimoto's, dignosed 4 years ago and currently controlled by 175 mcg Synthroid daily, and am curious if it could affect my hormone levels enough to cause a false negative hpt? I plan on seeing my Dr if I do not start my cycle within another week or two. Thanks!
Posted Wed, 18 Apr 2012 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Rahul Tawde 2 hours later
Hi

Thanks for the query.

No, synthyroid would not alter hormone levels. IT would not alter the home pregnancy test.

HPTs take about 2 weeks to become positive after conception. So if the test was done within 2-3 weeks of the last intercourse it may be worth repeating the test now or else you can consult a doctor to rule out pregnancy.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Late menstrual cycle, hashimoto's, synthroid 8 hours later
Thanks for the response. I didn't think the medication could be to blame. Instead I was curious if the thyroid condition could be to blame for a false negative hpt. I know that the level of medicine would probably need to be adjusted with pregnancy, but didn't know when that would take effect. I have made an appt with my Dr. for two days from now. Thanks again.
 
 
Answered by Dr. Rahul Tawde 1 hour later
Hi,

Thanks, if you are satisfied with my answer please accept it.

Wish you a good health and bright future.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor